Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP ME - 2nd request
May 11, 2001

Hi. For 2 years, I've experienced severe upper (middle) abdominal pain (off and on). I've also had severe insomnia and fatigue (duh!!) Anyway, after several scrips for ulcer and acid reflux (not to mention the anti-depressants), none of which had any effect, I became fed up and scheduled a GI appt. He found out that I had HEP C (stage 1 fibrosis and stage 2 inflammation) and gallstones. I had my gallbladder removed. Horrible experience. The closure leaked and for 2 weeks I was "pickling" my organs in bile. This caused Periantitus (sp) and it almost killed me. After recovery from that (2 months) I began Rebetron therapy. I've been on for 3 mos. now. Normal symptoms, tired, forgetful, aches, etc. 2 months ago, my severe upper abdominal pain came back and is a lot worse now. The pain is intolerable and lasts for 15 to 45 minutes and occurs at least 3 times per week (sometimes 7). My GI did a CT with contrast. Found swollen lymph nodes and a "lesion" on my liver. ?? He thinks it is a cyst and all is reactive to the previous infection. Doesn't think any of that can cause the pain "attacks" I'm having. He will look again in 4 mos. Meanwhile, I've taken Librax - no help. The "attacks" are increasing in frequency and I am at the end of my rope. Anyone else have this problem?? Any ideas?? I am 36 years old. I believe I'd had HEP C for 16 years

Response from Dr. Dieterich

One thing that comes to mind is post cholecystectomy syndrome. In people with those issues I sometimes use ursodeoxycholic acid(Actigall, or Ursodiol) which can increase bile flow, which are benign compounds. Sorry to hear about your tough times. Hang in there and good luck! DTD



Previous
another facial wasting and extended belly question
Next
6th month testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement